MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS
Model Number 10005877
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that during implant the surgeon was unable to successfully lock hm3 device into mini apical cuff even after multiple attempts were made.Surgeon removed mini apical cuff and sutured the original apical cuff from the implant kit onto the left ventricular apex and was able to successfully lock the device.Mini cuff removed and replaced with original apical cuff, pump locked without issue.No further or additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct cause for the reported difficulty in securing the pump to the mini apical cuff could not be conclusively determined through this evaluation.The patient remains ongoing on (b)(4).The mini apical cuff was discarded.The surgical procedures section of the hm3 mini apical cuff kit ifu explains how to prepare the mini apical cuff and the apical cuff holder for use.The directions for use section of this document explains how to secure the mini apical cuff to the ventricle.This section also instructs the user that the mini apical cuff should be affixed only by the sew-then-cut method and pledgets should be placed no more than one and a half centimeters from the edge of the felt.Affixing the mini apical cuff using methods other than the prescribed technique can lead to challenges engaging the slide lock mechanism.This section also stated that if a sealing agent is used on or near the mini apical cuff, ensure that it does not interfere with the slide lock mechanism.In addition, the heartmate 3 lvas ifu warns that a complete backup system must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key9235829
Report Number2916596-2019-05074
Device Sequence Number2233341
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number6864321
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight92